Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 26, 2021, 12:01 PM EST for Laurens County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 12:01 PM EST (17:01 UTC)
- Expired
- Jan 26, 2021, 12:30 PM EST
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Laurens County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921
WWUS82 KFFC 261701
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1201 PM EST Tue Jan 26 2021
GAZ097-261730-
Laurens GA-
1201 PM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAURENS COUNTY UNTIL
1230 PM EST...
At 1201 PM EST...a strong thunderstorm was near Chappells Mill, or 9
miles northwest of Dublin...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Dudley, Montrose, Lovett, Chappells Mill,
Tuckers Crossroad and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8277 3253 8315 3264 8312 3269 8301
3271 8285 3269 8279 3266 8279 3263 8272
TIME...MOT...LOC 1701Z 264DEG 31KT 3261 8305
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 11:50 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 26, 11:50 AM EST, 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 1150 AM EST Tue Jan 26 2021 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 930 AM EST Tue Jan 26 2021/ UPDATE... Continuing to monitor central GA for isolated severe storm potential today with a lull in the rain for north GA. BDL && SHORT TERM /Today through Wednesday/... A warm front currently remains entrenched across far NE Georgia this morning. Meanwhile, a cold front is moving across central Mississippi. Do expect the warm front to finally push north of the CWA this morning as the front approaches the state. The front is expected to approach NW portions of the state around 12Z this morning and move slowly south. The front should eventually become parallel to the mid level flow and stall south of the Interstate 20 corridor. Models continue to prog a low pressure wave developing across the northern Gulf and moving east along the stalled boundary on Wednesday. Strong storms have developed out ahead of the cold front across central Alabama. These storms will continue train into northern portions of the CWA early this morning while dropping slowly south. Parameters remain favorable for strong storms, including rotating thunderstorms capable of producing a tornado. MUCAPE values between 500-1000 J/KG are present along and ahead of the current line, while the 0-6km shear values range 60-70kt. In addition, there is some support in the 250mb range with a 90kt jet streak. The main area of concern is across portions of NW Georgia this morning, closest to the instability and forcing. Any threat for stronger storms will shift southward later this morning and early afternoon across southern portions of the CWA ahead of the cold front. Main hazards from severe storms today will be damaging wind gusts, especially within any bowing segments. However, a few tornadoes are possible, especially during the early half of the day when the shear is strongest. Locally heavy rainfall will also be possible. NListemaa LONG TERM /Wednesday Night through Monday/... Rain will be exiting at the start of the period as a cold front clears the area to the east. A brief window will exist late Wednesday night/early Thursday morning where perhaps a few light snow showers could be mustered in the northeast Georgia mountains. With very limited moisture, accumulations are not a concern at this point. High pressure will build into the area for Thursday. Temperatures will dip several degrees below normal with highs ranging from the 40s north to mid 50s south. After a cold Friday morning, temperatures will begin a quick rebound as the surface high shifts eastward and southerly flow returns. As such, temperatures will return back to normal by Friday and Saturday. Saturday appears largely dry at this point, but this will quickly change overnight and into Sunday morning as low pressure quickly moves into the Ohio Valley and drags a cold front into the area. Some timing discrepancies remain with the GFS representing a faster solution, but Sunday will be on the wet side. Thunder was not added at this point given low confidence on much in the way of instability. Drier conditions should return by early next week behind this system. RW && .AVIATION... 18Z Update... Mainly VFR clouds and ceilings to start with potential for MVFR-IFR ceilings developing overnight and Wednesday along with MVFR vsbys for mainly central GA. Surface winds WNW less than 10 kts becoming light and variable overnight and then NE-SE Wednesday and WNW late over the far western area. Best chance for thunderstorms favoring central GA on Wednesday but possible for N GA. //ATL Confidence...18Z Update... Medium to high confidence for clouds and ceilings to start, otherwise High confidence all other elements. Low to medium confidence later tonight and Wednesday. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 71 51 58 34 / 40 80 80 20 Atlanta 69 52 59 33 / 10 80 80 5 Blairsville 64 45 55 28 / 10 70 70 30 Cartersville 68 49 60 30 / 10 80 70 5 Columbus 73 56 64 36 / 50 90 90 0 Gainesville 68 50 57 33 / 10 80 70 20 Macon 75 56 62 36 / 70 80 90 0 Rome 69 49 60 32 / 10 70 60 5 Peachtree City 70 51 60 32 / 10 90 90 0 Vidalia 76 62 65 40 / 70 80 80 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Jan 26, 8:38 AM EST, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 838 AM EST Tue Jan 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 838 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A risk for isolated severe storms is possible across central Georgia this afternoon into evening. The primary threats will be strong to damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thunderstorm potential continues through Wednesday across central Georgia. The main threats will be gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to send any reports of severe weather.
In the hours before
Local storm report, Jan 26, 11:26 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1126 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 2 E KENNESAW STATE UNIV 34.04N 84.55W
01/26/2021 COBB GA EMERGENCY MNGR
REPORT OF A PINE TREE DOWN ACROSS LAKESIDE RD NW. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC2100013
DJNLocal storm report, Jan 26, 11:48 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 2 WSW NEWNAN 33.36N 84.83W
01/26/2021 COWETA GA 911 CALL CENTER
A COUPLE TREES REPORTED DOWN WSW OF NEWNAN AROUND OLD
CORINTH RD
&&
EVENT NUMBER FFC2100014
THIEMLocal storm report, Jan 26, 11:50 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG 4 SW TURIN 33.29N 84.69W
01/26/2021 COWETA GA 911 CALL CENTER
A COUPLE TREES REPORTED DOWN NEAR HWY 54, SW OF
SHARPSBURG
&&
EVENT NUMBER FFC2100015
THIEMLocal storm report, Jan 26, 11:51 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1151 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG HARALSON 33.22N 84.57W
01/26/2021 MERIWETHER GA 911 CALL CENTER
REPORT OF A TREE BLOWN DOWN IN HARALSON ALONG HWY 74.
&&
EVENT NUMBER FFC2100016
THIEMLocal storm report, Jan 26, 11:53 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1153 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM TSTM WND DMG 3 SSE COVINGTON 33.55N 83.85W
01/26/2021 NEWTON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF EAST
END ROAD AND HIGHWAY 36.
&&
EVENT NUMBER FFC2100017
LREAVESSpecial weather statement, Jan 26, 12:01 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1201 PM EST Tue Jan 26 2021
GAZ097-261730-
Laurens GA-
1201 PM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAURENS COUNTY UNTIL
1230 PM EST...
At 1201 PM EST...a strong thunderstorm was near Chappells Mill, or 9
miles northwest of Dublin...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Dudley, Montrose, Lovett, Chappells Mill,
Tuckers Crossroad and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8277 3253 8315 3264 8312 3269 8301
3271 8285 3269 8279 3266 8279 3263 8272
TIME...MOT...LOC 1701Z 264DEG 31KT 3261 8305
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:17 PM EST | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| Jan 25, 10:36 PM EST | Special Weather Statement | FFC | Chattooga | 24 min |
| Jan 25, 10:59 PM EST | Special Weather Statement | FFC | Gordon | 31 min |
| Jan 26, 1:19 AM EST | Special Weather Statement | FFC | Polk | 26 min |
| Jan 26, 1:45 AM EST | Special Weather Statement | FFC | Paulding | 30 min |
| Jan 26, 2:07 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 38 min |
| Jan 26, 2:15 AM EST | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 15 min |
| Jan 26, 2:32 AM EST | Special Weather Statement | FFC | Cobb, Forsyth | 28 min |
| Jan 26, 2:56 AM EST | Special Weather Statement | FFC | Hall | 34 min |
| Jan 26, 3:14 AM EST | Special Weather Statement | FFC | Polk | 61 min |
| Jan 26, 3:37 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 53 min |
| Jan 26, 5:09 AM EST | Special Weather Statement | FFC | Heard | 36 min |
| Jan 26, 5:31 AM EST | Special Weather Statement | FFC | Coweta, Fayette | 44 min |
| Jan 26, 5:34 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 41 min |
| Jan 26, 6:04 AM EST | Special Weather Statement | FFC | Henry, Spalding | 41 min |
| Jan 26, 6:06 AM EST | Special Weather Statement | FFC | Meriwether, Pike | 39 min |
| Jan 26, 6:09 AM EST | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 33 min |
| Jan 26, 6:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 32 min |
| Jan 26, 8:14 AM EST | River Flood Warning | FFC | Forsyth | 5 hr |
| Jan 26, 11:18 AM EST | Special Weather Statement | FFC | Twiggs | 27 min |
| Jan 26, 12:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 26, 1:15 PM EST | Special Weather Statement | FFC | Emanuel, Johnson | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.